RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 1960, Volume 5, Issue 1, Pages 29–37 (Mi tvp4811)  

This article is cited in 3 scientific papers (total in 3 papers)

Limit Approach under the Signs of Information and Entropy

R. L. Dobrushin

Moscow

Abstract: The main result of this paper amounts to the following statement: If a sequence of pairs of random variables $(\xi_n,\eta_n)$ is given and this sequence converges in variation to a pair of random variables $(\xi,\eta)$, then $\lim _{n\to\infty}I(\xi_n,\eta_n)=I(\xi,\eta)(I(\xi,\eta)$ is the information of the pair $(\xi,\eta)$ if and only if the sequence of corresponding information densities is uniformly integrable. A similar result is proved for entropies and for a new concept in information within a probability $E$ of events. Conditions are found for the convergence of these quantities.

Full text: PDF file (826 kB)

English version:
Theory of Probability and its Applications, 1960, 5:1, 25–32

Received: 13.05.1959

Citation: R. L. Dobrushin, “Limit Approach under the Signs of Information and Entropy”, Teor. Veroyatnost. i Primenen., 5:1 (1960), 29–37; Theory Probab. Appl., 5:1 (1960), 25–32

Citation in format AMSBIB
\Bibitem{Dob60}
\by R.~L.~Dobrushin
\paper Limit Approach under the Signs of Information and Entropy
\jour Teor. Veroyatnost. i Primenen.
\yr 1960
\vol 5
\issue 1
\pages 29--37
\mathnet{http://mi.mathnet.ru/tvp4811}
\transl
\jour Theory Probab. Appl.
\yr 1960
\vol 5
\issue 1
\pages 25--32
\crossref{https://doi.org/10.1137/1105003}


Linking options:
  • http://mi.mathnet.ru/eng/tvp4811
  • http://mi.mathnet.ru/eng/tvp/v5/i1/p29

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. V. Prelov, “Information theory in Dobrushin's scientific activity”, Russian Math. Surveys, 52:2 (1997), 245–249  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    2. F. Piera, P. Parada, “On convergence properties of Shannon entropy”, Problems Inform. Transmission, 45:2 (2009), 75–94  mathnet  crossref  mathscinet  zmath  isi
    3. M. Kelbert, P. Mozgunov, “Asymptotic behaviour of the weighted Renyi, Tsallis and Fisher entropies in a Bayesian problem”, Eurasian Math. J., 6:2 (2015), 6–17  mathnet
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:99
    Full text:71

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020